Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS Cheyenne, WY

July 6, 2001Goshen County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2001, 5:39 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2001, 5:39 PM MDT (23:39 UTC)
Expired
Jul 6, 2001, 6:15 PM MDT
In force
36 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

Counties Goshen County, WY, Platte County, WY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 3:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2001-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2001-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 062340
SVRCYS

WYC015-031-070015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT FRI JUL 6 2001

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING
  EXTREME SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING

* UNTIL 615 PM MDT

* AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN PLATTE COUNTY...OR
  ABOUT 29 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 25 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILLU RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.

$$
BANN
WCJIN-WYSE

LAT...LON 4166 10482 4165 10464 4179 10433 4195 10454

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:10 PM MDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 6, 2:10 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT FRI JUL 6 2001

LOOKS LIKE 16 UTC UPDATE OF DAY ONE OUTLOOK HAD RIGHT IDEA CUTTING
OFF RISK SEVERE ALONG NEB/CO BORDER. SATELLITE/RADAR LOOPS SHOW STORMS
FIRING OVER NORTH-CENTRAL CO...THEN LIFTING NORTH-NORTHEAST. WILL
TAKE A LONG TIME FOR STORMS TO GET AS FAR EAST AS SNY. COMPUTED LI/S
LOWEST OVER CENTRAL PANHANDLE ATTM THO. IMPULSE FIRING CO STORMS
APPARENTLY WHAT MODELS MOVE TO CENTRAL PANHANLE BY 06 UTC/MIDNIGHT
AND INTENSIFY. 18 UTC RUC40 MISSING NORTH-CENTRAL CO QPF BUT 18 UTC
MESO-ETA LOOKS BETTER. BELIEVE IT SPREADS IT TOO FAR TO EAST IN FAR
SOUTH PANHANDLE DURING AFTERNOON HRS. 12 UTC RUN OF NCAR MM5 HAD
1.0 INCH QPF BULLSEYE EAST OF BFF THIS EVENING. WILL SEE IF THIS
VERIFIES. NEXT BIG QPF POSSIBILITY NOT UNTIL SAT EVENING...ACCORDING
TO MODELS. AVN HAS ANOTHER STRONG VORTICITY CENTER OVER CENTRAL
PANHANDLE AT 42 HRS/MIDNIGHT SAT. ETA WEAKER AND SLIGHTLY FASTER
WITH IMPULSE FROM NORTH OF VTN TO SOUTHEAST CORNER WY. AVN HAS 0.63
INCH BULLSEYE NEAR BFF AT 42 HRS WHILE ETA HAS 0.42 JUST EAST OF
CYS. POPS DROP TO MORE SEASONAL VALUES FOR SUN AFTERNOON AS MEAN
RIDGE EXTENDS FROM CENTRAL GREAT PLAINS NORTHWESTWARD ALONG NORTHERN
ROCKIES. QUITE WARM TEMPS U.F.N.

.EXTENDED DISCUSSION...
STRONG UPPER RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED OVER THE
SOUTHERN ROCKIES/PLAINS THROUGH PERIOD.  MONSOONAL MOISTURE WILL
CONTINUE TO FLOW FROM OLD MEXICO AND THE DESERT SOUTHWEST INTO THE
INTER-MOUNTAIN REGION AND PACIFIC NORTHWEST.  TEMPERATURES ACROSS THE
FORECAST AREA WILL REMAIN ABOUT THE SAME FROM DAY TO DAY...AS NO
MAJOR FRONTS ARE PROGGED TO PASS THROUGH THE AREA AND THICKNESS
VALUES DON'T CHANGE MUCH.  WITH THE HOT TEMPERATURES AND MONSOONAL
MOISTURE...A CHANCE OF AFTERNOON THUNDERSTORMS CAN BE EXPECTED
EACH DAY ACROSS THE AREA THROUGH THE PERIOD.

.CYS...
WY...NONE.
NE...NONE.Z

COX/KMD

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.